MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY BD Safety-Lok; Needle, hypodermic, single lumen

BECTON, DICKINSON AND COMPANY BD Safety-Lok; Needle, hypodermic, single lumen
Model Number 305902
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
Two needles from the same lot number bent when trying to inject medication to a patient struggling against restraint.Needle bent on contact with patient skin, not when needle was in the patient's body.The first needle bent on "[redacted]" when trying to inject the patient and the second needle bent on "[redacted]"-the next day when trying to inject the same patient.The first needle bent at a 90- degree angle and the second needle bent in a curved fashion.Proper intramuscular injection technique was maintained (injecting at a 90-degree angle, securing and isolating the muscle, physical hold applied correctly).Both times required a second physical hold and delayed treatment of the patient as a second needle needed to be obtained for medication administration.

Brand Name
BD Safety-Lok
Common Device Name
Needle, hypodermic, single lumen
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY
1 becton dr
franklin lakes NJ 07417
MDR Report Key50713853
Report Number50713853
Device Sequence Number10585961
Product Code FMI
UDI-Device Identifier00382903059027
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/23/2026
Report Date (Section F) 06/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305902
Device Catalogue Number305902
Device Lot Number3312252
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Outpatient Treatment Facility
Date Report to Manufacturer09/10/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/10/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA06/23/2026